Mississippi, 2018

Tornadoes and Damaging Winds in Mississippi, November 1, 2018

November 1, 2018 · NWS LIX · 10 events in 5 counties and zones

Deepening low pressure moving through the Lower Mississippi River Valley into the Ohio River Valley pushed a cold front through southeast Louisiana and southern Mississippi on the 1st. Severe thunderstorms developed in advance of the front, producing numerous reports of severe weather, including several tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Deepening low pressure moving through the Lower Mississippi River Valley into the Ohio River Valley pushed a cold front through southeast Louisiana and southern Mississippi on the 1st. Severe thunderstorms developed in advance of the front, producing numerous reports of severe weather, including several tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Oct 31, 11:33 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Oct 31, 11:33 PM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1233 AM CDT Thu Nov 1 2018

...06Z AVIATION DISCUSSION...

TAFs will completely hinge on the line of thunderstorms moving
across western Louisiana and towards the forecast area this
morning. Once the line passes through from west to east,
conditions will improve greatly.

&&

.PREV DISCUSSION... /issued 901 PM CDT Wed Oct 31 2018/

UPDATE...

Updated for Tornado Watch #418 which has been issued for the far
northwest portion of the forecast area to the northwest of metro
Baton Rouge and Wilkinson County, Mississippi and points northwest
across most of northern, central and western Louisiana through
4am CDT. The watch includes the possibility of a couple intense
tornadoes, scattered damaging wind gusts to 70 mph likely and
isolated large hail events to 1.5 inches in diameter. Timing of
severe weather is still on track, and it is likely the severe
threat will extend further southeast to metro Baton Rouge and more
of southwest Mississippi before 4am for possibly an accelerating
squall line, or at least some cells developing ahead of the line,
so it is likely a new tornado watch will be issued by 11 pm or
midnight for the remainder of the forecast area. 22/TD

AVIATION...

Mostly VFR conditions with gusty southerly winds are expected
ahead of a squall line of TSRA that is expected to move through
and impact the southeast Louisiana and south Mississippi airports
overnight into early Thursday morning. Strong to locally severe
TSRA are likely to produce wind gusts of 35 knots and possibly
greater at all airports, so included those convective gusts with
TEMPO +TSRA with LIFR conditions starting at KBTR during 07-09z,
then spreading southeast to KMSY, KNEW and KASD 08-12z and KGPT
10-13z. SHRA and some TSRA may linger for a few hours behind the
squall line and cold front along with prevailing MVFR conditions
through most of the day on Thursday. 22/TD

DECISION SUPPORT...

DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Slight/Enhanced Risk of severe Tonight into Thursday.
            Slight Risk of excessive rainfall Thursday

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event; Marginal risk severe or
         excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for Slight risk severe
         or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
         events; HazMat or other large episodes.
Red    = Full engagement for moderate to high risk of severe
         and/or excessive rain; direct tropical threats; Events
         of National Significance.

PREV DISCUSSION... /issued 438 PM CDT Wed Oct 31 2018/

DISCUSSION...Forecast focus is on the severe weather event expected
tonight and tomorrow morning. Ahead of this event we will see a few
showers this evening. This could provide a few people a wet evening
during trick or treating but overall most people should have little
issues. As we get into the late evening hours and more so after
midnight look for conditions to go downhill from west to east.

Convection is already ongoing over southeast and central TX and
there have been a few tornado warnings near the Houston area
already. Things are expected to only increase in severity as the
evening and overnight progresses. This indicates just how
impressive the system could be.

Overall thinking has not changed much since this morning or
yesterday. Potent s/w will move through the ARKLATEX and into the
Lower MS Valley while deepening a sfc low over the Lower MS Valley.
This sfc low will lift towards the Ohio Valley by midday tomorrow.
It will eventually drag a cold front through the region by tomorrow
afternoon.

This s/w is still expected to take on a neutral to negative tilt
overnight and the strong forcing will deepen the sfc low. The winds
in the mid and lower levels will respond significantly with h5 winds
out of the southwest around 50-60kts, h85 winds will be out of the
south around 40-50kts, and sfc winds may begin to back out of the
SSE due to the deepening sfc low. This will lead to a very favorable
shear environment with 0-1km SRH possibly around 250-350 m2/s2 and
0-3km SRH around 400 m2/s2 maybe even approaching 500. Deep layer
shear is impressive too with 0-6km bulk shear around 40-55kts.
Obviously fcst soundings show a very favorable hodograph for
tornadic development. Instability again is not overwhelming but is
sufficient with MLCAPE likely peaking over 1000 j/kg and 0-3km
CAPE of 60-140 j/kg, definitely good enough in the LL. Showalters
are still forecast to be around -2 to -4. With these features any
storms that develop ahead of the main line will be able to
maximize the shear and could provide the greatest tornado threat.
These could also produce a strong tornado or two. The tornado
threat won't end with the approach of the squall-line which will
likely be more of a QLCS. The shear will still be very strong and
embedded tornadoes will be possible if not likely in the line.

As for timing, this is the one thing we aren't extremely
confident about. If storms fire ahead of the line then locations
like BTR could see activity right around midnight while locations
along the north and south shores and coastal MS could see activity
at and well before sunrise. If we are waiting on the line then it
could be more of a 2/3am around the BTR area to 13-16z coastal
MS. One concern though with timing is if the squall-line really
consolidates and is intense then there is a good chance it could
rapidly accelerate east. If that occurs then the timing would move
up and the straight-line wind threat will really increase and
could be widespread. A possible good example is the squall-line we
saw on April 27th 2015.

As for the rain potential this is still impressive. This will still
be a fairly transitory system but these storms will be very
efficient rain producers. Still forecasting K index values of around
38 and PWs near 2" which is at the top of climo. This will combine
with a very diffluent pattern aloft and some of these storms will
drop a considerable amount of rain in a very short time which could
lead to localized flash flooding. There is a Slight Risk of
excessive rainfall and widespread 2-3 inches with locally higher
amounts looks are possible.

Forecast is far more quiet Friday and through the weekend. Another
cold front should move through early next week. /CAB/

AVIATION...1740Z TAFS...

Look for mostly calm conditions early to mid afternoon hours for
all terminals. Low-level cumulus field can be expected, with areas
of upper-level cirrus but VFR conditions should prevail. Primary
focus for all areas will be developing showers/storms later this
evening in the wake of an approaching cold front and associated
line of strong to severe thunderstorms. Latest high resolution
model guidance is becoming better in agreement with the idea of
thunderstorms developing as cells out ahead of this line across
western areas around and after 00Z this evening. It is very
possible that these cells may be severe and/or tornadic with an
approaching line expected to swing across the entire area
beginning roughly 06-08Z out west, to 08-12Z for SE LA and
southern MS, to around 12-15Z across coastal MS. Any severe storm
may contain very dangerous winds in excess of 50-60kts, hail, and
isolated tornadoes. Outside of these storms once the front
passes, stratiform rain will keep flight categories low through
the early morning hours along with an evident wind shift after the
passage of the front. Look for potential improving conditions
around 14-16Z for BTR as the stratiform rain presses east. KLG

MARINE...Wind speeds and seas will continue to increase overnight
as the local pressure tightens due to a surface low tracking through
the Lower MS Valley and to the northeast. That cold front should
push through the coastal waters Thursday afternoon and evening.
Winds will likely relax midday and tomorrow afternoon until the
front passes through. Have left the SCY in place for tonight and
tomorrow. Additional headlines may be needed tomorrow night after
the front moves through and the cold air begins to pour in. After
the front passes through, a short period of offshore flow will ensue.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  50  64  46 /  70  10  10   0
BTR  74  51  66  47 /  60  10   0   0
ASD  75  54  66  49 / 100  10  10   0
MSY  74  56  66  53 / 100  10  10   0
GPT  76  56  66  51 / 100  30  10   0
PQL  77  58  66  49 / 100  40  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ530-
     532-534-536-538-550-552-555-570-572.

     Small Craft Advisory until 7 PM CDT this evening for GMZ557-575-
     577.

MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ532-
     534-536-538-550-552-555-570-572.

     Small Craft Advisory until 7 PM CDT this evening for GMZ575-577.

&&
Hazardous weather outlook, Oct 31, 8:42 PM CST, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
942 PM CDT Wed Oct 31 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-011445-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
942 PM CDT Wed Oct 31 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Widespread strong to severe thunderstorms will be expected
tonight across most of southeast Louisiana and south Mississippi,
starting in areas near and north and west of metro Baton Rouge
between 11 pm and 3 am, and spreading southeast to metro New
Orleans possibly extreme coastal southeast Louisiana and much of
coastal Mississippi by 7 am. A squall line of thunderstorms will
race east and likely produce strong to damaging straight line
winds in excess of 50 to 60 mph. In addition, some storms along
the squall line and out ahead of the line may produce large hail
and isolated tornadoes, some of which may be strong or long
tracked. Additionally, heavy rainfall will deliver localized flash
flooding.

Hazardous wave conditions to small craft due to stronger winds
are expected across most of the marine area including the tidal
lakes, sounds and coastal waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Expect a continued risk of strong to severe thunderstorms early
Thursday across extreme southeast Louisiana and southeast
Mississippi. All modes of severe weather will persist with
damaging straight line winds, hail, and isolated tornadoes.
Locally heavy rainfall may also deliver localized flash flooding.

A small craft advisory for stronger winds and hazardous seas to
small craft will remain in effect for much of Thursday across most
of the coastal waters.

No additional threats of severe or hazardous weather are expected
through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be required later tonight and Thursday
morning.

TD

In the hours before

Special weather statement, Nov 1, 1:56 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
256 AM CDT THU NOV 1 2018

LAZ057-058-060-072-010845-
St. Charles-Southern Tangipahoa-St. John The Baptist-St. James-
256 AM CDT THU NOV 1 2018

...A STRONG THUNDERSTORM WILL AFFECT ST. JOHN THE BAPTIST...EAST
CENTRAL ST. JAMES...NORTHWESTERN ST. CHARLES AND SOUTHEASTERN
TANGIPAHOA PARISHES...

At 254 AM CDT, a strong thunderstorm was located near Edgard and
Reserve, moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Reserve, Laplace, Gramercy, Lutcher, Killona, Wallace, Montz, Edgard,
Garyville, North Vacherie and Taft.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3042 9024 3036 9024 3026 9033 3022 9041
      3018 9043 3011 9043 3005 9038 2989 9058
      3002 9073 3018 9058 3017 9050 3020 9045
      3026 9043 3028 9040 3033 9044 3047 9030
TIME...MOT...LOC 0754Z 223DEG 33KT 3002 9060

TD
Special weather statement, Nov 1, 2:08 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
308 AM CDT THU NOV 1 2018

MSZ069-070-010845-
Pike-Amite-
308 AM CDT THU NOV 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PIKE AND AMITE
COUNTIES...

At 308 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mccall Creek to near Felps. Movement
was east at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mccomb, Liberty, Magnolia, Summit, Smithdale and Mccomb Airport.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3135 9035 3104 9047 3103 9063 3101 9097
      3135 9082
TIME...MOT...LOC 0808Z 252DEG 34KT 3155 9069 3103 9088

32
Special weather statement, Nov 1, 2:31 AM CST, 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
331 AM CDT THU NOV 1 2018

LAZ040-046-049-050-056>059-065-066-072-010900-
Lower Terrebonne-Livingston-Iberville-Ascension-Upper
Terrebonne-Southern Tangipahoa-Assumption-St. John The Baptist-Upper
Lafourche-St. Tammany-St. James-
331 AM CDT THU NOV 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. JOHN THE
BAPTIST...ASCENSION...ST. JAMES...SOUTHWESTERN ST. TAMMANY...
NORTHWESTERN TERREBONNE...SOUTHERN LIVINGSTON...SOUTHEASTERN
IBERVILLE...SOUTHERN TANGIPAHOA...NORTHWESTERN LAFOURCHE AND
ASSUMPTION PARISHES...

At 331 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Livingston to 6 miles north of
Pierre Part to near Ellerslie. Movement was east at 55 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Thibodaux, Gonzales, Donaldsonville, Napoleonville, Reserve, Laplace,
St. Gabriel, Ponchatoula, Gramercy, Lutcher, White Castle, Sorrento,
French Settlement, Madisonville, Port Vincent, Springfield,
Schriever, Geismer, Garyville and Supreme.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Louisiana.

LAT...LON 3034 9093 3034 9090 3046 9079 3039 9010
      3037 9013 3038 9023 3017 9043 3005 9061
      2950 9087 2954 9125 2960 9119 2959 9116
      2963 9108 2965 9111 2981 9110 2986 9120
      2997 9126 3004 9122 3003 9124 3006 9128
TIME...MOT...LOC 0831Z 270DEG 48KT 3044 9077 3006 9123 2964 9142

32
Special weather statement, Nov 1, 2:34 AM CST, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
334 AM CDT THU NOV 1 2018

LAZ037-039-040-071-072-MSZ070-071-010900-
Washington-St. Helena-Northern Tangipahoa-Southern Tangipahoa-St.
Tammany-Pike-Walthall-
334 AM CDT THU NOV 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST.
HELENA...NORTHWESTERN ST. TAMMANY...TANGIPAHOA AND WESTERN WASHINGTON
PARISHES...SOUTHWESTERN WALTHALL AND SOUTHERN PIKE COUNTIES...

At 334 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Bogue Chitto to near Kentwood.
Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Hammond, Franklinton, Amite, Ponchatoula, Amite City, Kentwood,
Independence, Roseland, Folsom, Sun, Osyka, Enon, Mount Herman,
Wilmer, Natalbany, Robert, Tangipahoa and Tickfaw.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Louisiana...and southern Mississippi.

LAT...LON 3113 9019 3059 8990 3041 9052 3100 9065
      3100 9055 3103 9054
TIME...MOT...LOC 0834Z 267DEG 31KT 3142 9051 3097 9056

32
Special weather statement, Nov 1, 2:48 AM CST, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
348 AM CDT THU NOV 1 2018

LAZ039-071-MSZ070-071-010915-
Washington-Northern Tangipahoa-Pike-Walthall-
348 AM CDT THU NOV 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES...WALTHALL AND PIKE
COUNTIES...

At 347 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ruth to near Osyka. Movement was
east at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Mccomb, Magnolia, Tylertown and Salem.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Louisiana...and southern Mississippi.

LAT...LON 3135 9009 3133 9008 3134 9004 3128 9004
      3098 9006 3097 9046 3135 9044
TIME...MOT...LOC 0847Z 271DEG 35KT 3137 9038 3099 9040

32
Special weather statement, Nov 1, 3:05 AM CST, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
405 AM CDT THU NOV 1 2018

LAZ049-050-056>061-065-066-072-010930-
Lower Terrebonne-St. Charles-Livingston-Ascension-Upper
Terrebonne-Southern Tangipahoa-Assumption-St. John The Baptist-Upper
Lafourche-St. James-Upper Jefferson-
405 AM CDT THU NOV 1 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
EAST CENTRAL ASCENSION...ST. JAMES...NORTHWESTERN ST. CHARLES...
NORTHWESTERN TERREBONNE...SOUTHEASTERN LIVINGSTON...SOUTHEASTERN
TANGIPAHOA...NORTHWESTERN LAFOURCHE...NORTHWESTERN JEFFERSON AND
SOUTHEASTERN ASSUMPTION PARISHES...

At 404 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Whitehall to 10 miles
south of Bayou Vista. Movement was east at 65 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Houma, Thibodaux, Reserve, Hahnville, Laplace, Gramercy, Lutcher,
Mathews, Schriever, Montz, Luling, Garyville, Boutte, Supreme,
Raceland, Chackbay, Destrehan, Bayou Cane, St. Rose and Killona.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

A Tornado Watch remains in effect until 700 AM CDT for southeastern
Louisiana.

LAT...LON 2954 9127 2960 9119 2963 9108 2977 9110
      3031 9059 3033 9052 3030 9056 3019 9060
      3017 9057 3018 9047 3028 9040 3034 9047
      3039 9024 3029 9030 3019 9043 3012 9043
      3006 9038 3003 9022 2956 9066 2948 9128
TIME...MOT...LOC 0904Z 257DEG 58KT 3027 9059 2954 9127

32

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Walthall

When
November 1, 3:12 AM CST
Where
Walthall County, Tylertown
Measured
60 kt (69 mph) estimated gust
Reported by
Social Media
Coordinates
31.120, -90.150

Reports of trees down in Tylertown were received over social media.

Thunderstorm Wind, Pearl River

When
November 1, 3:55 AM CST to 4:10 AM CST
Where
Pearl River County, 3.24 mi S of Savannan
Measured
75 kt (86 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
30.683, -89.474

A NWS storm survey indicated a thunderstorm downburst occurred in Pearl River County east of the community of McNeil and south of Savannah. The initial light wind damage began around Bradly Road east-southeast of McNeil. Scattered light wind damage to tree limbs was noted east northeastward for several miles. From near Gilbert Lake Road, damage intensified and became much broader in scale. A fairly wide swath of scattered wind damage occurred from Gilbert Lake Road east northeast across MS Highway 53 along McNeill Henry Road to past Bob Dreyer Road, a distance of more than 3 miles. Width of damage was 1.25 miles in several places. Several large and medium sized trees were snapped or uprooted, along with numerous snapped large and small tree branches branches. A small outbuilding was overturned and rolled at a residence along Highway 53, just south of McNeil-Sleephollow Rd. Sheet metal was peeled off several outbuildings and minor roof damage observed in several spots. Maximum wind speed estimated between 75 and 85 mph.

Thunderstorm Wind, Harrison

When
November 1, 4:13 AM CST
Where
Harrison County, 1.82 mi NW of Beauvoir
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.420, -89.000

Harrison County reported that siding from retail building was blown off and ended up on Sand Beach. Also, 10 to 12 lounge chairs from Ocean City Condos north of Highway 90 have also ended up on Sand Beach.

Thunderstorm Wind, Hancock

When
November 1, 4:22 AM CST
Where
Hancock County, 4.78 mi NNW of Kiln
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.480, -89.470

A tree was reported blown down on Cuevas Town Road near Savannah Curve.

Thunderstorm Wind, Harrison

When
November 1, 4:45 AM CST
Where
Harrison County, 2.07 mi S of Ligana
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.500, -89.250

Harrison County Sheriffs Office reported a tree blown down near the intersection of Lizana School Road and Cable Bridge Road near Lyman.

Tornado, Harrison

When
November 1, 4:53 AM CST to 5:00 AM CST
Where
Harrison County, 4.45 mi N of Wool Market to 7.46 mi ESE of Airey
Rating
EF1
Path length
7.22 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
30.544, -89.030

An EF-1 tornado touched down just south of the Mississippi Highway 67 and 605 interchange, snapping trees and blowing down road signs. Additional snapped trees were observed along the length of Highway 605 on the north side of the interchange. The tornado continued moving north, crossing Hog Branch and moving into the woods. The tornado began to curve more to the northeast, and crossed Blackwell Farm Road and North Carr Bridge Road, where numerous snapped pine trees were observed. The tornado continued through the woods and additional snapped pine trees were observed on Forestry Road Number 426. No damage was observed on Bethel Road, indicating the tornado lifted shortly after crossing the Forest Service Road. Estimated peak wind was 105 mph, path length 7 miles, path width 150 yards.

Thunderstorm Wind, Harrison

When
November 1, 5:03 AM CST
Where
Harrison County, 3.83 mi ENE of Wortham
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.590, -89.070

The Harrison County Sheriffs Department reported a tree blown down near Mississippi Highway 53 and old US Highway 49 in Gulfport.

Thunderstorm Wind, Harrison

When
November 1, 5:15 AM CST
Where
Harrison County, 1.5 mi NNW of (Bix)keesler Afb Bil
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.420, -88.930

Numerous tree limbs were blown down and one tree snapped on Keesler AFB in Biloxi. Estimated wind gust of 65 mph.

Tornado, Jackson

When
November 1, 5:24 AM CST to 5:28 AM CST
Where
Jackson County, 2.51 mi ESE of Ocean Spgs to 2.02 mi NNW of Fontainebleau
Rating
EF1
Path length
3.21 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
30.403, -88.783

An EF-1 tornado touched down along Government Street near Whitney Oaks Drive. As it moved northeast, it downed 2 wooden power poles and 3 small traffic warning lights on Highway 90 in front of the Ocean Springs Police and Fire Departments. As it continued to move northeast, it damaged several cars and broke 7 windows at a large retail store. It snapped several more trees in the Parktown East subdivision behind the store, and also caused minor structural damage, mainly to shingles and fascia of homes. The storm continue to move eastward and lifted just northeast of Tapp Road. Estimated peak wind was 105 mph, path length 3.2 miles, path width 100 yards.

Tornado, Jackson

When
November 1, 5:40 AM CST to 5:45 AM CST
Where
Jackson County, 3.11 mi N of Escatawpa to 0.21 mi E of Helena
Rating
EF1
Path length
4.08 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
30.474, -88.558

An EF-1 tornado touched down over the Pascagoula River and caused damage as it moved across Riverlodge Drive, where it tore the porch roof off of one home and also caused minor roof damage on two adjacent homes. As it moved northeast, it snapped numerous hard and soft wood trees and caused minor structural damage to a few homes. It also caused roof and fascia damage to the Four Mile Creek Baptist Church. The tornado continued to cause tree damage and minor structural damage to homes as it moved through the Wildwood area, before lifting as it crossed Black Creek.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2018Every state in 2018This day in weather historyThe tornado archive for Mississippi, 2018Warnings in Mississippi, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 783824, 789158, 783827, 783829, 783831, 783821, 783833, 783835, 783822, 783823.